Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 77, NWS Nashville, TN

June 23, 2019Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2019, 5:55 PM CDT for Stewart County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2019, 5:55 PM CDT (22:55 UTC)
Expired
Jun 23, 2019, 6:30 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 5:36 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WUUS54 KOHX 232255
SVROHX
TNC161-232330-
/O.NEW.KOHX.SV.W.0077.190623T2255Z-190623T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
555 PM CDT Sun Jun 23 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northern Stewart County in Middle Tennessee...

* Until 630 PM CDT.

* At 553 PM CDT, severe thunderstorms were located along a line 
  extending from Canton, Kentucky to Paris, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Big Rock and Land Between The Lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If in the Land Between the Lakes area, get away from trees and water 
and move indoors or inside a vehicle. Remember, lightning can strike 
out to 15 miles from the parent thunderstorm. If you can hear 
thunder, you are close enough to be struck by lightning. Move to 
safe shelter now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3659 8763
      3652 8804 3656 8803 3660 8804 3666 8807
      3668 8806 3668 8802
TIME...MOT...LOC 2253Z 248DEG 29KT 3667 8801 3653 8808 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
2 follow-up statements
560 
WWUS54 KOHX 232315
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
615 PM CDT Sun Jun 23 2019

TNC161-232330-
/O.CON.KOHX.SV.W.0077.000000T0000Z-190623T2330Z/
Stewart TN-
615 PM CDT Sun Jun 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN STEWART COUNTY...

At 615 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Big Rock to 7 miles northwest of
Dover, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Big Rock, Bumpus Mills, and Land Between The Lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3659 8763
      3652 8804 3656 8803 3660 8804 3666 8807
      3668 8806 3668 8802
TIME...MOT...LOC 2315Z 254DEG 27KT 3670 8779 3657 8793 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
202 
WWUS54 KOHX 232321
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
621 PM CDT Sun Jun 23 2019

TNC161-232331-
/O.EXP.KOHX.SV.W.0077.000000T0000Z-190623T2330Z/
Stewart TN-
621 PM CDT Sun Jun 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEWART COUNTY WILL
EXPIRE AT 630 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8764 3659 8763
      3652 8804 3656 8803 3660 8804 3666 8807
      3668 8806 3668 8802
TIME...MOT...LOC 2321Z 248DEG 30KT 3671 8776 3658 8788 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:46 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 23, 2:46 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
246 PM CDT Sun Jun 23 2019

.DISCUSSION...

Scattered showers and thunderstorm have started to develop around
Middle TN at forecast time. A few of them could become strong with
gusts winds and small hail through about 6 pm.  However, this isn't
likely to be the show for today. Upstream, a more organized line of
showers and thunderstorms is expected to approach the TN River
around 7 pm. As they near Middle TN, they will be passing through an
instability axis that should top out around 3000 J/Kg due to
environmental temps in the low 90s and dew points in the low 70s. A
lack of shear and modest mid-level lapse rate around 6.5-7.0 deg/km
should keep most of this evening's activity below severe criteria.
However, I wouldn't be surprised to see a few storms west of I-65
with some damaging wind gusts. By the time storms reach I-65 (maybe
just east of there), they should begin losing their punch. I have
illustrated this with PoPs falling off in the east prior to midnight.

Around sunrise tomorrow, yet another system should be knocking on
our door. This is likely going to be more synoptically driven
(versus diurnal in nature), which is why we'll run the risk of at
least some strong storms as early as mid-morning. Showers and
thunderstorms associated with this system will press eastward
through the late morning and early afternoon hours and as they do,
we'll run a slightly better chance of strong to severe storms east
of I-65, especially in the afternoon. Once again, damaging winds
will be the main threat. If there's any silver lining to tomorrow,
models are consistently showing this thunderstorm development
getting east of the Cumberland Plateau prior to 7 pm.

The passage of tomorrow's storms will signal an overall pattern
change. While we won't run into a stretch of days where we're dry,
at least we should be looking at more of a diurnal trend to
thunderstorms, much more summer-like in nature, bringing an end to
what seems to be an endless string of MCSs. On the downside, this
pattern change will come with temperatures much more summerish, too.
Highs in the low 90s will return on a regular basis, fueling those
afternoon/early evening thunderstorm chances each day this week.

&&

.AVIATION...
18Z TAF DISCUSSION.

An isolated afternoon storms cannot be ruled out this afternoon
ahead of a complex of storms moving of storms moving in from
western Tennessee this evening. That system will be falling apart
as it heads towards BNA and MQY. Those storms will likely not
reach CSV. If a terminal is impacted, visibilities will be reduced
to MVFR/IFR. More storms will likely develop as a front moves
through west to east after 12z. Winds will pick up out of the SSW
after 24/14z to 10 kts with gusts to 20 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  85  68  88  69 /  80  80  10  20  10
Clarksville    70  84  65  87  67 /  80  80  10  10  10
Crossville     68  81  63  82  63 /  50  80  30  30  10
Columbia       70  84  66  87  67 /  70  80  10  30  20
Lawrenceburg   70  84  67  86  67 /  50  70  20  30  20
Waverly        70  83  65  87  67 /  80  80  10  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Reagan
Hazardous weather outlook, Jun 23, 5:18 AM CDT, 12 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
518 AM CDT Sun Jun 23 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-241030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
518 AM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few thunderstorms could become strong to severe, mainly this
afternoon and evening. Damaging winds, hail, and heavy rain will
be the primary concerns.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Rain and storms are possible on Monday, especially mid morning
through early evening. A few storms could be strong to severe with
damaging winds, hail, and heavy rain as the primary concerns.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Jun 23, 1:52 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
152 PM CDT Sun Jun 23 2019

TNZ007-231915-
Robertson TN-
152 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON COUNTY
UNTIL 215 PM CDT...

At 152 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cross Plains, or 10 miles northeast of
Springfield, moving northeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Cross Plains and Orlinda.

LAT...LON 3664 8657 3654 8673 3662 8688 3665 8687
      3665 8659
TIME...MOT...LOC 1852Z 216DEG 17KT 3662 8677

10
Special weather statement, Jun 23, 2:24 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
224 PM CDT Sun Jun 23 2019

TNZ008-009-232000-
Sumner TN-Macon TN-
224 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND WEST
CENTRAL MACON COUNTIES UNTIL 300 PM CDT...

At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gallatin, moving northeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Gallatin, Westmoreland, Oak Grove, Bledsoe Creek State Park and
Bethpage.

LAT...LON 3664 8626 3658 8612 3649 8622 3648 8624
      3647 8623 3645 8627 3644 8627 3636 8636
      3635 8638 3645 8651 3665 8639
TIME...MOT...LOC 1924Z 215DEG 19KT 3646 8641

10
Special weather statement, Jun 23, 3:14 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
314 PM CDT Sun Jun 23 2019

TNZ009-010-232045-
Clay TN-Macon TN-
314 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND MACON
COUNTIES UNTIL 345 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lafayette, moving northeast at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Red Boiling Springs, Boles and Bugtussle.

LAT...LON 3662 8556 3650 8581 3642 8595 3643 8607
      3656 8617 3663 8606
TIME...MOT...LOC 2014Z 241DEG 34KT 3653 8599

Shamburger
Special weather statement, Jun 23, 3:47 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
347 PM CDT Sun Jun 23 2019

TNZ077>079-232130-
Coffee TN-Grundy TN-Warren TN-
347 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE...WARREN AND
NORTHWESTERN GRUNDY COUNTIES UNTIL 430 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Manchester, moving northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
McMinnville, Manchester, Morrison, Viola and Summitville.

This includes Interstate 24 near mile marker 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3549 8608 3585 8579 3584 8578 3584 8576
      3579 8562 3566 8561 3539 8593
TIME...MOT...LOC 2046Z 220DEG 29KT 3553 8594

Shamburger
Special weather statement, Jun 23, 4:29 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
429 PM CDT Sun Jun 23 2019

TNZ010-011-232200-
Pickett TN-Clay TN-
429 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKETT AND
NORTHEASTERN CLAY COUNTIES UNTIL 500 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Celina, moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Celina, Byrdstown, Wolf River Dock, Huntersville, Dale Hollow Lake,
Static and Ashlock.

LAT...LON 3662 8500 3658 8500 3656 8504 3654 8505
      3652 8508 3651 8522 3654 8527 3652 8530
      3653 8534 3650 8539 3649 8539 3649 8540
      3650 8540 3650 8543 3648 8546 3662 8553
      3663 8527
TIME...MOT...LOC 2128Z 249DEG 26KT 3657 8541

Shamburger
Special weather statement, Jun 23, 5:42 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
542 PM CDT Sun Jun 23 2019

TNZ005-232330-
Stewart TN-
542 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STEWART COUNTY UNTIL 630
PM CDT...

At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from  Land Between The Lakes Area to Paris.
Movement was east at 55 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Big Rock and Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds in Land Between the Lakes area should
consider seeking sturdy shelter until these storms pass.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8764 3657 8763
      3646 8806 3649 8806 3652 8804 3656 8803
      3668 8807 3668 8802
TIME...MOT...LOC 2241Z 248DEG 48KT 3669 8814 3645 8830

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:10 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Wayne2 hr
Jun 23, 1:52 PM CDTSpecial Weather StatementOHXRobertson23 min
Jun 23, 2:24 PM CDTSpecial Weather StatementOHXSumner36 min
Jun 23, 3:14 PM CDTSpecial Weather StatementOHXMacon31 min
Jun 23, 3:47 PM CDTSpecial Weather StatementOHXWarren43 min
Jun 23, 4:29 PM CDTSpecial Weather StatementOHXPickett31 min
Jun 23, 5:42 PM CDTSpecial Weather StatementOHXStewart48 min
Jun 23, 6:26 PM CDTSpecial Weather StatementOHXHouston, Stewart49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.